MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM262610
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device and delivery catheter were returned to gore for evaluation.The evaluation showed the following: the primary deployment line (pdl) was broken after the slip knots were undone at the proximal end of the device but prior to the device starting to deploy.The woven deployment line loop and slip knots were undone but the stitches of the primary deployment sleeve were entirely intact.This resulted in the primary sleeve deployment not being initiated.The break surface on the broken fiber appears to have characteristics of a mostly cut surface as well as potentially a small tensile failure.Additional damage was identified at the proximal end of the device on the primary sleeve reinforcement line.The findings of the evaluation are consistent with the physician¿s observation that the device did not deploy following the initiation of primary deployment.The reason for the primary sleeve deployment not being initiated is that the primary deployment line broke after the slip knots were undone at the proximal end of the device but prior to the device starting to deploy.
 
Event or Problem Description
On (b)(6) 2020, during an endovascular treatment of a thoracic aortic aneurysm using a gore® tag® thoracic endoprosthesis, it was reported that the deployment knob seemed to "snap off and nothing happened".The device did not deploy.The physician was able to pull the device back into the sheath and remove the device from the patient.Another device was then used successfully.Upon removal of the device, it was noted that there appeared to be frayed deployment lines at the leading end of the delivery catheter.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12356043
Report Number2017233-2021-02300
Device Sequence Number19967390
Product Code MIH
UDI-Device Identifier00733132646920
UDI-Public00733132646920
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberTGM262610
Device Catalogue NumberTGM262610
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR